Hail, Sevier
- When
- July 25, 4:43 PM CST
- Where
- Sevier County, 0.57 mi E of Gillham
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.170, -94.310
Nickel and quarter sized hail was reported near Gillham, Arkansas.
Showers and thunderstorms developed during the peak heating of the afternoon across portions of southwest Arkansas. This activity developed underneath a strong upper level low pressure system which allowed for ample lift in the atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Showers and thunderstorms developed during the peak heating of the afternoon across portions of southwest Arkansas. This activity developed underneath a strong upper level low pressure system which allowed for ample lift in the atmosphere. These storms produced mainly large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 25, 2:16 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 316 PM CDT SUN JUL 25 2010 .DISCUSSION... FOR THE NEXT SEVEN DAYS...MOSTLY HIGH PRESSURE WILL DOMINATE THE WEATHER. THE EXCEPTION IN THE SHORT TERM WILL BE THE WEAKNESS IN THE RIDGE CREATED BY REMNANTS OF BONNIE...CURRENTLY LOCATED SOUTHEAST OF ALEXANDRIA AND A TUTT LOW OVER CENTRAL TEXAS. OVER THE NEXT COUPLE OF DAYS...BONNIE WILL BE GONE AND THE TUTT LOW WILL CONTINUE TO MOVE WEST INTO NEW MEXICO AND ARIZONA. THE CENTER OF THE UPPER RIDGE...NOW JUST OFF THE GEORGIA COAST WILL RETROGRADE WEST...AND BY THURSDAY AFTERNOON SHOULD BE CENTERED OVER THE CWA. THIS WILL END ANY CHANCE OF PRECIPITATION...AND ALLOW HIGH TEMPERATURES TO APPROACH 100 DEGREES. FOR MONDAY AND TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DUE TO THE WEAKNESS IN THE RIDGE CREATED BY BONNIE AND ASSOCIATED HIGH PW. THIS SHOULD INCREASE THE CLOUD COVER AND LOWER HIGH TEMPS A FEW DEGREES. BY WEDNESDAY...THE RIDGE WILL BE CENTERED OVER THE MIDSOUTH...AND CONVECTION IN THIS AREA SHOULD BEGIN TO DECREASE IN COVERAGE AND LIMITED TO ONLY THE AFTERNOON AND EARLY EVENING. AFTER THURSDAY THROUGH NEXT WEEKEND...NO MENTION OF RAIN IN FORECAST. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGHOUT THE 18Z TAF PD. CONVECTION NOTED EARLIER ASSOCIATED WITH THE REMNANTS OF BONNIE HAS ALL BUT DISAPPEARED. HOWEVER...DIURNALLY FORCED ISLTD CONVECTION WILL STILL BE POSSIBLE AREAWIDE THROUGH THIS EVENING. A FEW SHRA MAY SURVIVE SUNSET...AND CONTINUE DURING THE OVERNIGHT HOURS....BUT MOST OF THE LINGERING CONVECTION SHOULD DIE OUT BEFORE 06Z. MOSTLY MID/HIGH LEVEL CIGS ARE EXPECTED THIS PD...ALTHOUGH DECKS AROUND 4-6 KFT WILL BE POSSIBLE WITH CONVECTION. OTHERWISE...WINDS WILL BE VARIABLE AT AROUND 5 KTS. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 94 76 94 76 / 20 50 30 30 30 MLU 76 93 75 93 74 / 30 50 30 40 20 DEQ 73 95 73 95 75 / 20 40 30 30 20 TXK 74 94 74 94 74 / 20 50 30 30 30 ELD 76 94 74 94 74 / 30 50 30 30 20 TYR 76 96 75 95 75 / 20 40 30 30 20 GGG 76 95 75 95 75 / 20 50 30 30 20 LFK 75 93 75 93 75 / 20 50 30 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 25 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS... AND HAM RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CDT SUN JUL 25 2010
OKZ077-252215-
MCCURTAIN-
422 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
NORTHERN MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...
PICKENS...PLUNKETVILLE...RINGOLD...SHERWOOD...SMITHVILLE AND
WATSON...
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BROKEN BOW...OR
18 MILES WEST OF DE QUEEN...MOVING NORTHWEST AT 5 MPH.
OTHER THUNDERSTORMS...SOME STRONG...WERE ALSO DEVELOPING ACROSS
NORTHERN MCCURTAIN COUNTY NORTH OF A PICKENS TO WATSON LINE.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. PEOPLE IN NORTHERN MCCURTAIN COUNTY SHOULD CLOSELY MONITOR
THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT SUN JUL 25 2010
ARZ050-051-252315-
HOWARD-SEVIER-
510 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NORTHERN SEVIER AND NORTHWESTERN HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...GILLHAM AND UMPIRE...
AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING CLUSTERS OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM GILLHAM TO 5 MILES EAST OF GILLHAM...OR ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF DE QUEEN TO 11 MILES NORTHEAST OF DE
QUEEN...MOVING NORTHEAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS. PEOPLE IN NORTHERN SEVIER AND NORTHWESTERN HOWARD COUNTIES
SHOULD CLOSELY MONITOR THIS CLUSTER OF STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 PM CDT SUN JUL 25 2010
ARZ050-252345-
SEVIER-
542 PM CDT SUN JUL 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
CENTRAL SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
DE QUEEN AND HORATIO...
AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A DEVELOPING STRONG THUNDERSTORM NEAR DE QUEEN...MOVING
NORTHEAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. PEOPLE IN CENTRAL SEVIER COUNTY SHOULD CLOSELY MONITOR THIS
STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThe Western Arkansas radar (KSRX), 125 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
2 hail. Local standard time, as filed.
Nickel and quarter sized hail was reported near Gillham, Arkansas.
Hail report came from the general public near a grocery store.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235656, 235657.